`a`

On the existence of fixed-sign solutions for a system of generalized right focal problems with deviating arguments

Pages: 1042 - 1051, Issue Special, September 2007

 Abstract        Full Text (197.9K)              

Patricia J.Y. Wong - School of Electrical and Electronic Engineering, Nanyang Technological University, 50 Nanyang Avenue, Singapore 639798, Singapore (email)

Abstract: We consider the following system of third-order three-point generalized right focal boundary value problems

$u^(''')_ i (t) = f_i(t, u_1(\phi_1(t)), u_2(\phi_2(t)), · · · , u_n(\phi_n(t))), t \in [a, b]$ $u_i(a) = u^'_i(z_i) = 0$, \gamma_i u_i(b) + \delta_iu^('')_i (b) = 0$

where $i$ = 1, 2, · · · , $n$, $1/2 (a + b) < z_i < b, \gamma_i > 0$, and $\phi_i$ are deviating arguments. By using some fixed point theorems, we establish the existence of one or more fixed-sign solutions $u = (u_1, u_2, · · · , u_n)$ for the system, i.e., for each 1 $<=$ $i$ $<=$ $n$, $\theta_iui(t) >= 0$ for $t \in [a, b]$, where $\theta_i \in$ {1,−1} is fixed. An example is also presented to illustrate the results obtained.

Keywords:  Fixed-sign solutions, system of boundary value problems, right focal.
Mathematics Subject Classification:  Primary: 64B15; Secondary: 34B18.

Received: August 2006;      Revised: February 2007;      Published: September 2007.